# SDR 97ZZZX1469

- Difficulty date: November 27, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N83154
- Make and model: Robsin R22BETA
- Aircraft serial: 2470
- System (JASC): 2430 · DC Generating System
- Part: Diode
- Part number: A1SA
- Condition: Shorted
- Location: Battery Solenoid
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

TEN MINUTES AFTER DEPARTURE FROM PHOG CFI, NOTICED SMOKE COMING FROM CONSOLE.  MASTER WAS SWITCHED OFF BUT AFTER A PRECAUTIONARY LANDING IN FIELD, MECHANIC FOUND OVER 20 WIRES WITH MELTED INSULATION FROM VARIOUS LOCATIONS FROM THE UPPER CONSOLE THROUGH-WIRE LOOM TO ELECT COMPONENTS.  SEVERAL COMPONENTS WERE SHORTED AND DAMAGED.  APPARENTLY A DIODE ON BATTERY SOLENOID SHORTED CAUSING HIGH CURRENT FLOW THROUGH MASTER SWITCH WIRE WHICH HEATED HARNESS BUNDLE AND OTHER COMPONENTS.  SUBMITTER RECOMMENDED INSTALLING CIRCUIT PROTECTION TO MASTER SWITCH.
